[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.19.31. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Clinical Observation
November 22, 1999

Hyponatremia During Therapy With Amiodarone

Author Affiliations

From the Department of Internal Medicine B, Bnai Zion Medical Center, and Technion Faculty of Medicine, Israel Institute of Technology, Haifa, Israel.

Arch Intern Med. 1999;159(21):2599-2600. doi:10.1001/archinte.159.21.2599
Abstract

We describe an elderly woman who presented with significant hyponatremia caused by the syndrome of inappropriate secretion of antidiuretic hormone (SIADH) during therapy with amiodarone. The hyponatremia resolved after discontinuation of the drug and did not recur during a follow-up period of 6 months. Such an association has previously been reported only once in the medical literature. Since severe hyponatremia can produce significant neurologic damage and is associated with a high mortality rate, clinicians should be aware that this complication may occur during amiodarone therapy.

×